Arkansas, 2014

Wildfire in Arkansas, February 15, 2014

February 15, 2014 · NWS LZK · 1 event in 1 county or zone

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. 1 miles west of Conway in Faulkner County burned 103 acres, most of which was grassland.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 15th, a fire 2.1 miles west of Conway in Faulkner County burned 103 acres, most of which was grassland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 15, 12:06 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 15, 12:06 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 PM CST SAT FEB 15 2014

.AVIATION...15/18Z TAF CYCLE

PTCHY MID AND HIGH LVL CLOUDS WL CONT TO STREAM SEWD ACRS THE FA
THIS AFTN AND TNGT...WITH VFR CONDS EXPECTED THRU THE PD. INCRSG
SLY WINDS THIS AFTN AT ARND 10 KTS WL DIMINISH THIS EVENING AND
BCM LGT AND VARIABLE THRU SUN MRNG. /44/
&&

.PREV DISCUSSION... /ISSUED 1032 AM CST SAT FEB 15 2014/

UPDATE...
ISSUED A QUICK UPDATE...MAINLY FOR CURRENT CONDITIONS. DID
INCREASE WIND SPEEDS FOR THIS AFTERNOON...AND LOWERED TEMPERATURES
ACROSS THE NORTHEAST DUE TO MORE CLOUD COVER. WEAK SYSTEM WILL
MOVE ACROSS THE AREA THIS EVENING...WITH ONLY A WIND SHIFT
EXPECTED.

PREV DISCUSSION... /ISSUED 325 AM CST SAT FEB 15 2014/

SHORT TERM...TODAY THROUGH TUESDAY
ALL SHORT RANGE MODELS ARE IN DECENT AGREEMENT THIS MORNING AND KEEP
THE PROGRESSIVE UPPER FLOW IN PLACE THROUGH THE PERIOD. THE UPPER
PATTERN IS CURRENTLY SHOWING TROUGHING OVER THE EASTERN CONUS WITH
BROAD RIDGING OVER THE WEST. PATTERN DOES DAMPEN OUT EARLY IN THE
WEEKEND WITH QUASI ZONAL FLOW DOMINATING FOR THE REMAINDER OF THE
PERIOD. A BLEND OF FORECAST SOLUTIONS WILL BE USED THIS MORNING.

LATEST SURFACE ANALYSIS PLACES THE COLD FRONT THAT MOVED THROUGH
YESTERDAY WELL TO THE SOUTH OF THE STATE. TEMPERATURES TODAY WILL BE
SLIGHTLY COOLER VERSUS WHAT WAS SEEN YESTERDAY WITH NORTHWEST FLOW
ALOFT. A WEAK RIDGE OF HIGH PRESSURE MOVING ALONG THE GULF COAST
WILL TURN SURFACE WINDS BACK TO THE SOUTH TO SOUTHEAST BY EARLY
AFTERNOON.

AFOREMENTIONED PROGRESSIVE FLOW WILL MOVE A CLIPPER TYPE SYSTEM FROM
THE UPPER MIDWEST INTO THE OHIO VALLEY BY SUNDAY AFTERNOON WITH
ANOTHER WEAK FRONTAL BOUNDARY MOVING THROUGH THE STATE. IN SPITE OF
THIS BOUNDARY MOVING THROUGH....TEMPERATURES WILL BE WARMER AS UPPER
FLOW  FLATTENS OUT.

ANOTHER SYSTEM WILL KICK OUT OF THE ROCKIES IN THE MONDAY/MONDAY
AFTERNOON TIME FRAME. WHILE DEEP MOISTURE WILL BE LIMITED WITH THIS
SYSTEM...THERE WILL STILL BE JUST ENOUGH TO TO SQUEEZE OUT A FEW
SHOWERS ALONG THE ASSOCIATED COLD FRONT BEFORE IT EXITS TO THE
SOUTHEAST BY MONDAY EVENING. HIGH PRESSURE WILL RETURN IN THE WAKE
OF THE FRONT FOR MONDAY NIGHT AND EARLY TUESDAY.

THAT SAME FRONT THAT MOVED THROUGH MONDAY WILL START TO MOVE BACK TO
THE NORTH AS AS WARM FRONT TUESDAY NIGHT. MOISTURE WILL BEGIN TO
POOL BACK ALONG THE FRONT BUT WILL LEAVE TUESDAY NIGHT DRY FOR NOW.

READINGS WILL AVERAGE BELOW NORMAL TODAY BUT IT LOOKS LIKE TEMPS
WILL AVERAGE ABOVE NORMAL FOR THE REMAINDER OF THE PERIOD. OVERALL
THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...WEDNESDAY THROUGH FRIDAY
UNSETTLED WEATHER IS ON TAP IN THE EXTENDED PERIOD WITH MILD
CONDITIONS. SEVERAL RIPPLES OF ENERGY WILL RIDE A NEARLY ZONAL
FLOW...BUT STORM SYSTEMS/ENERGY WILL GO WELL TO THE NORTH. GIVEN
THIS...FRONTS WILL TEND TO PUSH INTO THE REGION FROM THE
PLAINS...BUT THEY WILL HANG UP GIVEN A LACK OF UPPER LEVEL SUPPORT.
THIS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN
THE FORECAST EACH DAY.

WEDNESDAY NIGHT/THURSDAY...CHANCES FOR PRECIPITATION WILL BE AREA
WIDE AS A FRONT ARRIVES. CHANCES WILL CONTINUE IN THE SOUTHERN AND
EASTERN COUNTIES THURSDAY NIGHT/FRIDAY AS THE FRONT COMES TO A HALT
ALONG THE GULF COAST. CHANCES WILL EXPAND ONCE AGAIN AS THE FRONT
LIFTS TO THE NORTH...AND A NEW FRONT APPROACHES FROM THE WEST.

FRONTS WILL BE FOLLOWED BY PACIFIC AIR...SO THERE ARE NO COLD
CONDITIONS TO CONTEND WITH. TEMPERATURES WILL BE ABOVE NORMAL
THROUGH THE LONG TERM.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 15, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT FEB 15 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL ARRIVE FROM THE PLAINS MONDAY...AND WILL BRING
SMALL CHANCES FOR SHOWERS. AN UNSETTLED PERIOD IS IN THE FORECAST
WEDNESDAY THROUGH FRIDAY...WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY. STORM SYSTEMS RESPONSIBLE FOR THE UNSETTLED
CONDITIONS WILL TEND TO GO WELL NORTH OF THE REGION...AND THIS WILL
KEEP ODDS FOR SEVERE WEATHER MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Faulkner

When
February 15, 2:00 PM CST to 8:35 PM CST
Where
Faulkner forecast zone
Reported by
Park/Forest Service
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490950.